Skip to main content
×
×
Home

An incompleteness theorem for βn-models

  • Carl Mummert (a1) and Stephen G. Simpson (a2)
Abstract.

Let n be a positive integer. By a βn-model we mean an ω-model which is elementary with respect to formulas. We prove the following βn-model version of Gödel's Second Incompleteness Theorem. For any recursively axiomatized theory S in the language of second order arithmetic, if there exists a βn-model of S, then there exists a βn-model of S + “there is no countable βn-model of S”. We also prove a βn-model version of Löb's Theorem. As a corollary, we obtain a βn-model which is not a βn+1-model.

Copyright
References
Hide All
[1]Blass, Andreas R., Hirst, Jeffry L., and Simpson, Stephen G., Logical analysis of some theorems of combinatorics and topological dynamics, in [9], 1987, pp. 125156.
[2]Enderton, Herbert B. and Friedman, Harvey, Approximating the standard model of analysis, Fundamenta Mathematicae, vol. 72 (1971), no. 2, pp. 175188.
[3]Engström, Fredrik, October 2003, Private communication.
[4]Friedman, Harvey, Subsystems of Set Theory and Analysis, Ph.D. thesis, Massachusetts Institute of Technology, 1967.
[5]Friedman, Harvey, Uniformly defined descending sequences of degrees, this Journal, vol. 41 (1976), pp. 363367.
[6]Gödel, Kurt, Über formal unentscheidbare Sätze der Principia Mathematica und verwandter Systeme I, Monatshefte für Mathematik und Physik, vol. 38 (1931), pp. 173198.
[7]Löb, M. H., Solution of a problem of Leon Henkln, this Journal, vol. 20 (1955), pp. 115118.
[8]Shilleto, J. R., Minimum models of analysis, this Journal, vol. 37 (1972), pp. 4854.
[9]Simpson, S. G. (editor), Logic and Combinatorics, Contemporary Mathematics, American Mathematical Society, 1987.
[10]Simpson, Stephen G., Subsystems of Second Order Arithmetic, Perspectives in Mathematical Logic, Springer-Verlag, 1999.
[11]Steel, John R., Descending sequences of degrees, this Journal, vol. 40 (1975). pp. 5961.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed